MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Pericardial Effusion (3271)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed.A 21mm watchman laa closure device was successfully implanted.It was noted there was a small effusion observed prior to the start of the procedure with no change intraprocedural or immediately post procedure.Transthoracic echocardiography (tte) was performed an hour post procedure due to the patient complaint of chest pain, but no change in the effusion was noted at that time.Several hours post procedure, the effusion grew and an open heart pericardial window was performed to treat the effusion.Six days post procedure, the patient was discharged home.
 
Event or Problem Description
It was reported a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed.A 21mm watchman laa closure device was successfully implanted.It was noted there was a small effusion observed prior to the start of the procedure with no change intraprocedural or immediately post procedure.Transthoracic echocardiography (tte) was performed an hour post procedure due to the patient complaint of chest pain, but no change in the effusion was noted at that time.Several hours post procedure, the effusion grew and an open heart pericardial window was performed to treat the effusion.Six days post procedure, the patient was discharged home.It was further reported that during the pericardial tap, the right ventricle was ruptured.The right ventricle was treated with open heart surgery to close the puncture site.The patient was admitted to the intensive care unit post repair, and discharged to home.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12025374
Report Number2134265-2021-07855
Device Sequence Number19176216
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025092298
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;